MAUDE Adverse Event Report: CONMED LARGO HALL 50; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL 50; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7400B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the pro7400b, hall 50 reciprocating saw battery handpiece device was used in a total hip procedure on an unknown date and ¿the saw blade detached from the handpiece two times during one surgery.The nurse carefully attached the saw blade after the first time but it detached again during action despite that.The handpiece will be sent for repair.No harm came to the patient and they finished the surgery with another handpiece.".The procedure was completed with ¿another pro7400b¿ and a delay of 5 minutes.Further assessment found "the blade came loose during the cut of collum femoris.There were no patient impact or injury.There was a minimal delay in the surgery when they opened a new handpiece.The technicians in the hospital have investigated the handpiece and can¿t find anything wrong with it.They have decided to try the saw again during surgery and not returning it to us if does not happen again.The blade detached ¿ they had to stop and attach the blade again.The same thing happened again when they tried to complete the cut.They then brought in a different saw and completed the operation without complications.The blade was in the patient when they sawed.It came loose during the sawing itself.It didn't fall anywhere else.¿.There was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The 00505229100, large bone hall blade, reciprocator, 12.5 x 76 x 1.27 mm will be listed as a concomitant device; there are no allegations against it.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of three reports, regarding three devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.001.Per the instructions for use, the user is advised that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Handle all equipment carefully.If any equipment is dropped or damaged in any way, return it immediately for service.Prior to each use, perform the following: ensure all accessories are correctly and completely attached.Perform the required preoperative functional tests for the equipment and accessories.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
HALL 50
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21889937
Report Number1017294-2025-00041
Device Sequence Number8097597
Product Code HAB
UDI-Device Identifier10845854040058
UDI-Public(01)10845854040058(11)220222
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7400B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00505229100, LARGE BONE HALL BLADE; 00505229100, LARGE BONE HALL BLADE
Patient SexUnknown
Patient EthnicityNon Hispanic